Alert archive / New York / Lake Effect Snow Advisories in 2011
Lake Effect Snow Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Jan 14, 2011, 11:23 AM EST for 5 counties in New York. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2011, 11:23 AM EST (16:23 UTC)
- Expired
- Jan 14, 2011, 7:12 PM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 61 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646 WWUS41 KBUF 141623 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1123 AM EST FRI JAN 14 2011 NYZ019-020-085-142100- /O.NEW.KBUF.LE.Y.0007.110114T1623Z-110114T2100Z/ CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 1123 AM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...BETWEEN BROCKTON AND ANGOLA AND WEST TOWARD SOUTH DAYTON...PERRYSBURG...AND COLLINS. * TIMING...THROUGH TODAY. * ACCUMULATIONS...TOTALS OF 4 TO 7 INCHES BY THE END OF THE DAY. * IMPACTS...TRAVEL ALONG THE THRUWAY AS WELL AS SECONDARY ROADWAYS WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ ZAFF
3 follow-up statements
905 WWUS41 KBUF 141911 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 211 PM EST FRI JAN 14 2011 NYZ019-020-085-142100- /O.CON.KBUF.LE.Y.0007.000000T0000Z-110114T2100Z/ CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 211 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...BETWEEN BROCKTON AND ANGOLA AND WEST TOWARD SOUTH DAYTON...PERRYSBURG...AND COLLINS. * TIMING...THROUGH THIS AFTERNOON. * ACCUMULATIONS...TOTALS OF 4 TO 7 INCHES BY THE END OF THE DAY. * IMPACTS...TRAVEL ALONG THE THRUWAY AS WELL AS SECONDARY ROADWAYS WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ005-006-150315- /O.NEW.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 211 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * LOCATIONS...NORTHERN CAYUGA COUNTY AND ESPECIALLY OSWEGO COUNTY. * TIMING...SATURDAY EVENING THROUGH SUNDAY EVENING. * ACCUMULATIONS...ONE TO TWO FEET POSSIBLE. * IMPACTS...TRAVEL ALONG I-81 MAY BECOME DIFFICULT BETWEEN SANDY CREEK AND CENTRAL SQUARE. OTHER SECONDARY ROADS WILL BE SNOW COVERED AS WELL. * FORECASTER CONFIDENCE...MEDIUM TO HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ ZAFF
246 WWUS41 KBUF 142039 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EST FRI JAN 14 2011 NYZ019-020-142145- /O.CAN.KBUF.LE.Y.0007.000000T0000Z-110114T2100Z/ CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 339 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. THE LAKE EFFECT BAND THAT HAS BEEN OVER NORTHERN CHAUTAUQUA AND NORTHWESTERN CATTARAUGUS COUNTIES HAS SHIFTED NORTH INTO SOUTHERN ERIE COUNTY. $$ NYZ005-150445- /O.EXB.KBUF.LE.Y.0007.000000T0000Z-110115T0100Z/ /O.CON.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/ NORTHERN CAYUGA- INCLUDING THE CITY OF...FAIR HAVEN 339 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * LOCATIONS...NORTHERN CAYUGA COUNTY. * TIMING...SNOW THIS EVENING...THEN AGAIN SATURDAY EVENING THROUGH SUNDAY EVENING. * ACCUMULATIONS...3 TO 5 INCHES THIS EVENING...AND ONE TO TWO FEET POSSIBLE LATER THIS WEEKEND. * IMPACTS...SNOW COVERED ROADS AND DIFFICULT DRIVING CONDITIONS. * FORECASTER CONFIDENCE...MEDIUM TO HIGH FOR THE LAKE EFFECT WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004-150100- /O.EXB.KBUF.LE.Y.0007.000000T0000Z-110115T0100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 339 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. * LOCATIONS...NORTH AND NORTHEASTERN WAYNE COUNTY. * TIMING...THROUGH 8PM. * ACCUMULATIONS...TOTALS OF 4 TO 7 INCHES. * IMPACTS...SNOW COVERED ROADS AND DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ085-150000- /O.EXT.KBUF.LE.Y.0007.000000T0000Z-110115T0000Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 339 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * LOCATIONS...BETWEEN THE TOWN OF BRANT AND HAMBURG AND EAST TO NORTH COLLINS. * TIMING...THROUGH 7 PM. * ACCUMULATIONS...TOTALS OF 3 TO 5 INCHES BY 8 PM. * IMPACTS...TRAVEL ALONG THE THRUWAY AS WELL AS SECONDARY ROADWAYS WILL BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ006-150445- /O.CON.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 339 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * LOCATIONS...OSWEGO COUNTY. * TIMING...SATURDAY EVENING THROUGH SUNDAY EVENING. * ACCUMULATIONS...ONE TO TWO FEET POSSIBLE. * IMPACTS...TRAVEL ALONG I-81 MAY BECOME DIFFICULT BETWEEN SANDY CREEK AND CENTRAL SQUARE. OTHER SECONDARY ROADS WILL BE SNOW COVERED AS WELL. * FORECASTER CONFIDENCE...MEDIUM TO HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ ZAFF
456 WWUS41 KBUF 150012 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 712 PM EST FRI JAN 14 2011 NYZ005-151100- /O.CAN.KBUF.LE.Y.0007.000000T0000Z-110115T0100Z/ /O.CON.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/ NORTHERN CAYUGA- INCLUDING THE CITY OF...FAIR HAVEN 712 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * LOCATIONS...NORTHERN CAYUGA COUNTY. * TIMING...LINGERING SNOW SHOWERS ENDING EARLY THIS EVENING...THEN MORE LAKE SNOWS ARE EXPECTED AGAIN SATURDAY EVENING THROUGH SUNDAY EVENING. * ACCUMULATIONS...ONE TO TWO FEET POSSIBLE SATURDAY NIGHT THROUGH SUNDAY EVENING. * IMPACTS...SNOW COVERED ROADS AND DIFFICULT DRIVING CONDITIONS. * FORECASTER CONFIDENCE...MEDIUM TO HIGH FOR THE LAKE EFFECT WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. && $$ NYZ004-150115- /O.CAN.KBUF.LE.Y.0007.000000T0000Z-110115T0100Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 712 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. LINGERING LAKE EFFECT SNOW SHOWERS WILL WEAKEN AND LIFT NORTH OF THE AREA EARLY THIS EVENING...WITH ONLY MINOR ADDITIONAL ACCUMULATIONS EXPECTED. THEREFORE THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. $$ NYZ085-150115- /O.EXP.KBUF.LE.Y.0007.000000T0000Z-110115T0000Z/ SOUTHERN ERIE- INCLUDING THE CITIES OF...ORCHARD PARK...SPRINGVILLE 712 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW ADVISORY HAS EXPIRED... THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. LAKE SNOWS HAVE WEAKENED AND WILL LARGELY LIFT NORTH OF THE AREA BY 8 PM...WITH ONLY MINOR ADDITIONAL ACCUMULATION EXPECTED. THEREFORE THE LAKE EFFECT SNOW ADVISORY HAS BEEN CANCELLED. $$ NYZ008-151100- /O.EXA.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 712 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * LOCATIONS...OSWEGO COUNTY. * TIMING...SATURDAY EVENING THROUGH SUNDAY EVENING. * ACCUMULATIONS...ONE TO TWO FEET POSSIBLE. * IMPACTS...TRAVEL ALONG I-81 MAY BECOME DIFFICULT BETWEEN SANDY CREEK AND CENTRAL SQUARE. OTHER SECONDARY ROADS WILL BE SNOW COVERED AS WELL. * FORECASTER CONFIDENCE...MEDIUM TO HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ006-151100- /O.CON.KBUF.LE.A.0003.110116T0000Z-110117T0000Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 712 PM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING. * LOCATIONS...OSWEGO COUNTY. * TIMING...SATURDAY EVENING THROUGH SUNDAY EVENING. * ACCUMULATIONS...ONE TO TWO FEET POSSIBLE. * IMPACTS...TRAVEL ALONG I-81 MAY BECOME DIFFICULT BETWEEN SANDY CREEK AND CENTRAL SQUARE. OTHER SECONDARY ROADS WILL BE SNOW COVERED AS WELL. * FORECASTER CONFIDENCE...MEDIUM TO HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ JJR
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 14, 11:05 AM EST, 18 minutes earlier.
Area forecast discussion, Jan 14, 11:05 AM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1105 AM EST FRI JAN 14 2011 .SYNOPSIS... A NORTHWEST FLOW OF COLD AIR ACROSS THE GREAT LAKES WILL KEEP SCATTERED LAKE EFFECT SNOW SHOWERS GOING THROUGH THIS EVENING... MAINLY SOUTHEAST OF LAKES ERIE AND ONTARIO WHERE SOME MINOR ACCUMULATIONS ARE POSSIBLE. A WEAK AREA OF LOW PRESSURE WILL MOVE THROUGH THE REGION SATURDAY AND BRING A GENERAL LIGHT SNOW TO MUCH OF THE AREA FOLLOWED BY MORE LAKE EFFECT SNOW SUNDAY MAINLY EAST OF LAKE ONTARIO. THE NEXT AREA OF LOW PRESSURE WILL ARRIVE BY TUESDAY WITH ANOTHER CHANCE OF WIDESPREAD SNOW OR MIXED PRECIPITATION AS MILDER AIR BRIEFLY MOVES TOWARDS THE LOWER GREAT LAKES. && .NEAR TERM /THROUGH TONIGHT/... A WEAK BUT COLD WESTERLY FLOW OF -16C H85 AIR CONTINUES TO PRODUCE LAKE SNOWS...WITH TWO HEALTHY BANDS IN PLACE AS OF LATE MORNING. THE REMAINDER OF THE REGION IS ENJOYING SOME RARE BRIGHT SUNSHINE... COURTESY OF HIGH PRESSURE NOSING NORTH FRO THE OHIO VALLEY. IN REGARDS TO THE LAKE EFFECT...KBUF RADAR IS SHOWING A DISORGANIZED AREA OF LAKE SNOW CONCENTARTED OVER CHAUTAUQUA AND SRN ERIE COUNTIES. THIS ACTIVITY IS PRODUCING SNOW AT ABOUT A HALF INCH PER HOUR WHICH COULD ACCUMULATE AS HIGH AS 4 INCHES BEFORE IT TAPERS OFF TO FLURRIES THIS EVENING. LAW ENFORCEMENT IN THIS PARTICULAR AREA REPORTS NEAR WHITE OUT CONDITIONS ALONG THE THRUWAY. OFF LK ONTARIO...THE KBUF RADAR EPICTS A PLUME JUST NORTH OF THE NIAGARA COUNTY SHORE THAT EXTENDS EAST TO THE MONROE COUNTY SHORELINE THEN SOUTHEAST ACROSS WAYNE/NRN CAYUGA AND EASTERN ONTARIO COUNTIES. BECAUSE THIS ACTIVITY IS SO LOW TOPPED...THE KTYX RADAR IS ESSENTIALLY BLIND TO IT. IT DOES SHOW UP WELL THOUGH ON LOCAL MEDIA RADARS. THIS BAND IS EXPECTED TO WEAKEN SOMEWHAT DURING THE COURSE OF THE AFTERNON WHILE SLOWLY LIFTING ACROSS OSWEGO COUNTY. ONE POINT OF INTEREST...VISIBLE IMAGERY SHOWS THAT THIS BAND IS VERY SHARPLY DEFINED OVER THE NEARSHORE WATERS...WITH A POSSIBLE MESOSCALE VORTEX FORMING ON THE WESTERN END (NORTH OF NIAGARA COUNTY). USING ONES IMAGINATION...IT CAN ALSO BE SEEN RADAR. THIS EVENING THE FLOW CONTINUES TO BACK...AND BECOMES QUITE FAVORABLE BRIEFLY THIS EVENING FOR OSWEGO COUNTY WITH AN ANTICYLONICALLY CURVED WESTERLY FLOW. AT THE SAME TIME...LAKE INDUCED CAPES IMPROVE TO AROUND 250 J/KG WITH EQUILIBRIUM LEVELS RISING TO AROUND 7K FEET. THIS SHOULD ALLOW A DECENT BAND TO PERSIST NEAR RED CREEK AND FAIR HAVEN EARLY THIS EVENING...WHICH WILL THEN LIFT ACROSS OSWEGO COUNTY. WAS TEMPTED TO PUT UP AN ADVISORY FOR THIS...BUT MESOSCALE MODEL GUIDANCE IS NOT VERY AGGRESSIVE IN DEVELOPING THIS BAND. FOR NOW WILL KEEP ACCUMS IN THE 2-4 INCH RANGE...WITH THE HIGHEST ACCUMS EXPECTED ALONG THE LAKESHORE FROM FAIR HAVEN TO OSWEGO AND FULTON. OVERNIGHT THE BAND WILL CONTINUE TO LIFT NORTH...BUT WEAKENING FLOW AND DEVELOPING LAND BREEZES WILL LIKELY FORCE THE BAND TO RETRACT BACK OVER THE LAKE AND LIFT NORTH TOWARDS THE CANADIAN SHORE. MAY STILL SEE A FEW SNOW SHOWERS CLIPPING AREAS SUCH AS STONY POINT AND CAPE VINCENT AFTER MIDNIGHT...BUT AMOUNTS SHOULD BE MINOR. FINALLY...A CLIPPER SYSTEM WILL MOVE INTO THE CENTRAL LAKES BY 12Z SATURDAY. A WING OF WARM ADVECTION WILL DEVELOP OUT AHEAD OF THIS SYSTEM...WITH RAPIDLY INCREASING ISENTROPIC UPGLIDE ON OUR DOORSTEP BY DAYBREAK SATURDAY. EXPECT A WIDESPREAD LIGHT SNOW TO DEVELOP NEAR SUNRISE IN WESTERN NY...MORE ON THAT IN THE SHORT TERM. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... GOOD AGREEMENT IN MODEL SOLUTIONS WITH THE SURFACE LOW TRACKING THROUGH THE NORTHERN LAKES SATURDAY...REACHING NORTHERN NEW YORK BY SATURDAY NIGHT. MODEST WARM AIR ADVECTION/ISENTROPIC ASCENT WILL BE ASSOCIATED WITH THIS FEATURE. MODEL QPF NOT OVERLY IMPRESSIVE BUT WE SEE A GENERAL 1-3 INCH SNOWFALL WITH THIS FAIRLY RAPIDLY MOVING SYSTEM. MAY SEE A BIT MORE OFF LAKE ERIE SOUTH OF BUFFALO WITH SOME LAKE ENHANCEMENT WITH 850 MB TEMPERATURES AROUND -11C AS THE FLOW TURNS MORE WESTERLY...ESPECIALLY DURING THE AFTERNOON. ONCE THE SURFACE LOW LIFTS NORTHEAST OF THE AREA SATURDAY NIGHT A COLDER FLOW DEVELOPS WITH 850 MB TEMPERATURES DROPPING TO NEAR -16C. LOW LEVEL WIND FIELDS DO WAFFLE A BIT INITIALLY...BUT EVENTUALLY BECOME WELL ALIGNED FROM THE WEST AS THE NIGHT WEARS ON AND INTO SUNDAY. MOISTURE REMAINS SUFFICIENT AND WE CERTAINLY WILL SEE SOME LAKE EFFECT SNOW SHOWERS ON THE CHAUTAUQUA RIDGE AND BOSTON HILLS...BUT EXPECT FAIRLY MINOR ACCUMULATIONS FOR SATURDAY NIGHT AND SUNDAY. LAKE ONTARIO APPEARS TO BE A DIFFERENT STORY. WITH WARMER LAKE TEMPERATURES (MID TO UPPER 30S) AND A WESTERLY FLOW PROVIDING A MORE FAVORABLE FETCH...EXPECT A DECENT BAND WILL DEVELOP SATURDAY NIGHT...LASTING INTO SUNDAY. HERE IS WHERE SNOW WILL LIKELY LINGER LONGEST...AND WITH GOOD SNOW GROWTH AND A FAIRLY PERSISTENT FLOW...LIKELY REACHING ADVISORY AND POSSIBLE INTO WARNING CRITERIA IN LOCALIZED BANDS. THE TUG HILL...OR JUST SOUTH INTO OSWEGO COUNTY LOOK TO BE THE MOST FAVORABLE GIVEN THE FLOW. STILL A BIT FAR OUT FOR HEADLINES AT THIS POINT BUT WILL CONTINUE A MENTION IN THE HWO. && .LONG TERM /MONDAY THROUGH THURSDAY/... IT DOESN/T TAKE LONG FOR MODELS TO DIVERGE...AS THERE CONTINUES TO BE DISAGREEMENT AS TO WHICH SURFACE LOW WILL BE THE PRIMARY EARLY NEXT WEEK. 12Z GFS ENSEMBLE SHOWS AN UNUSUALLY LARGE RANGE OF SOLUTIONS...WITH ONLY ABOUT A THIRD WELL IN LINE WITH THE OPERATIONAL RUN. THE 12Z GFS BASICALLY KEYS ON A STRONGER LOW ACROSS THE LAKE REGION...WITH A WEAKER COASTAL LOW. THIS IS GENERALLY OPPOSITE OF PREVIOUS CONSENSUS...THOUGH PREVIOUS RUNS ALSO SHOWED A FAIRLY WIDE SPREAD AS WELL. BASED ON THE RELIABILITY OF THE EUROPEAN...SUPPORT FROM THE GGEM AND SOME GFS ENSEMBLE MEMBERS...AND THE FACT THAT THERE/S A GOOD SNOWPACK IN PLACE IN THE MID ATLANTIC...FEEL COASTAL DEVELOPMENT WOULD BE PERHAPS A BIT MORE LIKELY. SO WILL LEAN TOWARD A STRONGER COASTAL LOW...WHILE FORECAST CONFIDENCE FOR TUESDAY REMAINS LOW. SHOULD START OFF WITH FAIR WEATHER ON MONDAY...WITH INCREASING CLOUDS AND WARMING TEMPERATURES AHEAD OF LOW PRESSURE APPROACHING FROM THE UPPER MID-WEST MONDAY NIGHT. IT SEEMS LIKELY THAT NO MATTER HOW THE EVENT PLAYS OUT...WE WILL PROBABLY HAVE SOME FORM OF PRECIPITATION ON TUESDAY. FOR NOW...WITH GO WITH RAIN OR SNOW LIKELY...THOUGH ANYTHING FROM ALL RAIN...TO MIXED PRECIPITATION...TO ALL SNOW IS STILL POSSIBLE. EITHER WAY...LOW PRESSURE WILL INTENSIFY SOMEWHERE NEAR EASTERN CANADA...BRINGING IN COLDER AIR INTO WESTERN NEW YORK BY MID WEEK. EXPECT A FAIRLY COLD N-NW FLOW TO DEVELOP...WITH A CHANCE OF SNOW SHOWERS. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... WEST NORTHWEST FLOW WILL CONTINUE TO PRODUCE SOME LIMITED LAKE EFFECT SNOW THIS AFTERNOON WITH AREAS OF IFR VSBYS EAST AND SOUTHEAST OF BOTH LAKES ERIE AND ONTARIO. OTHERWISE...VFR CONDITIONS WILL PERVAIL. .OUTLOOK... SATURDAY...WIDESPREAD IFR IN LIGHT SNOW. SUNDAY...IFR CONDITIONS IN LAKE SNOW EAST OF THE LAKES...OTHERWISE VFR. MONDAY...MAINLY VFR. TUESDAY...AREAS OF IFR WITH SNOW LIKELY. && .MARINE... LIGHT NORTHWEST WINDS WILL CONTINUE TODAY AND THIS EVENING AS A WEAK RIDGE OF HIGH PRESSURE BUILDS ACROSS THE LOWER LAKES. WINDS WILL SWING AROUND TO THE SOUTH BY SATURDAY MORNING AS AN AREA OF LOW PRESSURE MOVES INTO THE CENTRAL LAKES. THE SOUTHERLY WINDS WILL INCREASE TO MODERATE THROUGH THE DAY...THEN BECOME SOUTHWEST AND EVENTUALLY WEST SATURDAY NIGHT AS THE LOW MOVES BY JUST NORTH OF THE REGION. THIS WILL BRING ANOTHER PERIOD OF SOLID SMALL CRAFT ADVISORY CONDITIONS...STARTING ON LAKE ERIE SATURDAY MORNING AND ON LAKE ONTARIO SATURDAY EVENING. EXPECT THE MODERATE WIND AND WAVE ACTION TO LAST THROUGH SUNDAY BEFORE SUBSIDING SUNDAY NIGHT AS THE PRESSURE GRADIENT RELAXES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK/RSH SHORT TERM...TMA LONG TERM...APFFEL AVIATION...HITCHCOCK/RSH MARINE...HITCHCOCK
Hazardous weather outlook, Jan 14, 5:50 AM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 550 AM EST FRI JAN 14 2011 NYZ001>005-010>014-019>021-085-151100- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 550 AM EST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW PRESSURE PASSING TO THE NORTH WILL BRING GENERAL LIGHT SNOWFALL TO WESTERN NEW YORK SATURDAY. SOME LAKE ENHANCEMENT EAST AND NORTHEAST OF THE LAKES CAN BE EXPECTED SATURDAY INTO SATURDAY EVENING...WITH LOCALLY HIGHER AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-151100- OSWEGO-JEFFERSON-LEWIS- 550 AM EST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW PRESSURE PASSING TO THE NORTH WILL BRING GENERAL LIGHT SNOWFALL TO WESTERN NEW YORK SATURDAY. SOME LAKE ENHANCEMENT EAST AND NORTHEAST OF THE LAKE ONTARIO CAN BE EXPECTED SATURDAY INTO SATURDAY EVENING...WITH LOCALLY HIGHER AMOUNTS. LAKE EFFECT SNOWS WILL LINGER SUNDAY...WITH ADDITIONAL ACCUMULATION LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-151100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 550 AM EST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 14, 7:05 AM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 705 AM EST FRI JAN 14 2011 NYZ019-141430- CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 705 AM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW INCREASING IN CHAUTAUQUA COUNTY... AN AREA OF LAKE EFFECT SNOW WILL BRING BRIEF BURSTS OF MODERATE TO HEAVY SNOW ACROSS THE LAKE ERIE SHORE OF CHAUTAUQUA COUNTY THROUGH MID MORNING. 1 TO 2 INCHES OF ACCUMULATION IS POSSIBLE THROUGH 930 AM ALONG THE SHORELINE FROM NEAR RIPLEY TO DUNKIRK AND SILVER CREEK. VISIBILITY MAY BE REDUCED TO A QUARTER MILE FOR SHORT PERIODS OF TIME. ROADS WILL BE SNOW COVERED AND SLIPPERY... INCLUDING THE NEW YORK STATE THRUWAY FROM THE PENNSYLVANIA STATE LINE TO SILVER CREEK. USE CAUTION AND ALLOW SOME EXTRA TIME TO REACH YOUR DESTINATION. HITCHCOCK
Special weather statement, Jan 14, 10:36 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1036 AM EST FRI JAN 14 2011 NYZ019-085-141800- CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1036 AM EST FRI JAN 14 2011 ...LAKE EFFECT SNOW INCREASING ACROSS SOUTHERN ERIE AND CHAUTAUQUA COUNTIES... LAKE EFFECT SNOW IS OCCURRING NEAR LAKE ERIE ACROSS SOUTHERN ERIE AND CHAUTAUQUA COUNTIES. THE HEAVIEST BAND IS LOCATED BETWEEN WESTFIELD AND ANGOLA. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER OF A MILE AT TIMES IN THIS SNOW BAND. PERSONS TRAVELING IN THESE LOCATIONS SHOULD BE AWARE OF SLIPPERY...SNOW COVERED ROADS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:11 PM EST | Lake Effect Snow Watch | BUF | Cayuga, Lewis, Oswego, Wayne | 28 hr |
Nearby
Lake Effect Snow Advisories in New York, 2011Every lake effect snow advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.